Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 69, NWS Lake Charles, LA

May 22, 2017Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at May 22, 2017, 11:09 AM CDT for Calcasieu Parish, Louisiana. It took effect at May 22, 2017, 9:01 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 22, 2017, 11:09 AM CDT (16:09 UTC)
In effect from
May 22, 2017, 9:01 PM CDT
Expired
May 27, 2017, 7:00 AM CDT
In force
4 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

002 
WGUS44 KLCH 221609
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
1109 AM CDT Mon May 22 2017

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Glenmora
  Calcasieu River Near Salt Water Barrier

LAC079-230609-
/O.NEW.KLCH.FL.W.0068.170525T0000Z-170525T1200Z/
/GLML1.1.ER.170525T0000Z.170525T0000Z.170525T0600Z.NO/
1109 AM CDT Mon May 22 2017

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Glenmora.
* from Wednesday evening to Thursday morning...or until the warning 
  is cancelled.
* At  9:45 AM Monday the stage was 7.4 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday evening.
* Impact...At stages near 12.0 feet...When the river is rising and 
  the gauge reading is forecast to reach 12 feet or higher. Roads 
  upstream from Glenmora, including Strothers Crossing Road near the 
  community of Calcasieu and Price Crossing Road near Hineston have 
  water on them and are subject to being closed. Also, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279

$$

LAC019-230609-
/O.NEW.KLCH.FL.W.0069.170526T0000Z-170527T1200Z/
/LCHL1.1.ER.170526T0000Z.170526T0000Z.170527T0000Z.NO/
1109 AM CDT Mon May 22 2017

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Salt Water Barrier.
* from Thursday evening to Saturday morning...or until the warning is
  cancelled.
* At  8:00 AM Monday the stage was 3.6 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Thursday evening.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$
4 follow-up statements
525 
WGUS84 KLCH 230202
FLSLCH


Flood Statement
National Weather Service Lake Charles La
902 PM CDT Mon May 22 2017

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier

...The Flood Warning continues for the following rivers in 
Louisiana..
  Atchafalaya River At Morgan City
  Calcasieu River Near Glenmora
  Calcasieu River At Old Town Bay

LAC099-101-231602-
/O.CON.KLCH.FL.W.0062.000000T0000Z-000000T0000Z/
/MCGL1.2.ER.170519T1940Z.170527T0600Z.000000T0000Z.NO/
902 PM CDT Mon May 22 2017

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At  8:00 PM Monday the stage was 6.4 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 7.0 feet by 
  Saturday morning then begin falling.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.
* Impact...At stages near 5.0 feet...Floodwall gates will be closed 
  to protect against higher stages. Vessel traffic will be affected 
  by stronger river current and vessel traffic safety rules will be 
  strictly enforced by the U.S. Coast Guard.
&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC079-231601-
/O.CON.KLCH.FL.W.0068.170525T0000Z-170525T1200Z/
/GLML1.1.ER.170525T0000Z.170525T0000Z.170525T0600Z.NO/
902 PM CDT Mon May 22 2017

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* from Wednesday evening to Thursday morning...or until the warning 
  is cancelled.
* At  8:45 PM Monday the stage was 7.8 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday evening.
* Impact...At stages near 12.0 feet...When the river is rising and 
  the gauge reading is forecast to reach 12 feet or higher. Roads 
  upstream from Glenmora, including Strothers Crossing Road near the 
  community of Calcasieu and Price Crossing Road near Hineston have 
  water on them and are subject to being closed. Also, flooding of 
  forested areas near the river will occur.
* Impact...At stages near 12.0 feet...When the river is falling and 
  the gauge reading is forecast to be near 12 feet, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279

$$

LAC019-231601-
/O.CON.KLCH.FL.W.0067.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.170517T2330Z.170525T0600Z.000000T0000Z.NO/
902 PM CDT Mon May 22 2017

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  8:00 AM Monday the stage was 3.5 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 4.5 feet by early Thursday morning.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

LAC019-231601-
/O.EXT.KLCH.FL.W.0069.170523T0201Z-170526T1200Z/
/LCHL1.1.ER.170522T2350Z.170523T0100Z.170526T0000Z.NO/
902 PM CDT Mon May 22 2017

The Flood Warning continues for
  The Calcasieu River Near Salt Water Barrier.
* from this evening to Friday morning...or until the warning is 
  cancelled.
* At  8:00 PM Monday the stage was 4.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday evening.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$
023 
WGUS84 KLCH 231621
FLSLCH


Flood Statement
National Weather Service Lake Charles La
1121 AM CDT Tue May 23 2017

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Glenmora
  Calcasieu River At Old Town Bay
  Calcasieu River Near Salt Water Barrier
  Atchafalaya River At Morgan City
  

LAC099-101-240621-
/O.CON.KLCH.FL.W.0062.000000T0000Z-000000T0000Z/
/MCGL1.2.ER.170519T1940Z.170530T1200Z.000000T0000Z.NO/
1121 AM CDT Tue May 23 2017

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At 10:00 AM Tuesday the stage was 6.7 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 7.3 feet by 
  Tuesday...May 30th then begin falling.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.

&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC079-240620-
/O.EXT.KLCH.FL.W.0068.170527T0600Z-170528T0000Z/
/GLML1.1.ER.170527T0600Z.170527T0600Z.170527T1800Z.NO/
1121 AM CDT Tue May 23 2017

...Flood Warning extended until Saturday evening...The Flood Warning 
continues for
  The Calcasieu River Near Glenmora.
* from late Friday night to Saturday evening...or until the warning 
  is cancelled.
* At 10:45 AM Tuesday the stage was 8.6 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Saturday morning.
* Impact...At stages near 12.0 feet...When the river is rising and 
  the gauge reading is forecast to reach 12 feet or higher. Roads 
  upstream from Glenmora, including Strothers Crossing Road near the 
  community of Calcasieu and Price Crossing Road near Hineston have 
  water on them and are subject to being closed. Also, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279

$$

LAC019-240620-
/O.CON.KLCH.FL.W.0067.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.170517T2330Z.170525T0600Z.000000T0000Z.NO/
1121 AM CDT Tue May 23 2017

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  8:00 AM Monday the stage was 3.5 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will rise above flood stage by late tonight
  and continue to rise to near 4.5 feet by Thursday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

LAC019-240620-
/O.EXT.KLCH.FL.W.0069.000000T0000Z-170527T1200Z/
/LCHL1.1.ER.170522T2350Z.170523T0100Z.170527T0000Z.NO/
1121 AM CDT Tue May 23 2017

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Calcasieu River Near Salt Water Barrier.
* until Saturday morning...or until the warning is cancelled.
* At 10:00 AM Tuesday the stage was 3.3 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Thursday morning.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$
564 
WGUS84 KLCH 240151
FLSLCH


Flood Statement
National Weather Service Lake Charles La
851 PM CDT Tue May 23 2017

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier

...The Flood Warning continues for the following rivers in 
Louisiana..
  Atchafalaya River At Morgan City
  Calcasieu River Near Glenmora
  Calcasieu River At Old Town Bay

LAC099-101-241551-
/O.CON.KLCH.FL.W.0062.000000T0000Z-000000T0000Z/
/MCGL1.2.ER.170519T1940Z.170530T1200Z.000000T0000Z.NO/
851 PM CDT Tue May 23 2017

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At  8:00 PM Tuesday the stage was 6.6 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 7.3 feet by 
  Tuesday morning May 30th then begin falling.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.



&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC079-241551-
/O.CON.KLCH.FL.W.0068.170527T0600Z-170528T0000Z/
/GLML1.1.ER.170527T0600Z.170527T0600Z.170527T1800Z.NO/
851 PM CDT Tue May 23 2017

The Flood Warning continues for
  The Calcasieu River Near Glenmora.
* from late Friday night to Saturday evening...or until the warning 
  is cancelled.
* At  7:45 PM Tuesday the stage was 8.9 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Saturday morning.
* Impact...At stages near 12.0 feet...When the river is rising and 
  the gauge reading is forecast to reach 12 feet or higher. Roads 
  upstream from Glenmora, including Strothers Crossing Road near the 
  community of Calcasieu and Price Crossing Road near Hineston have 
  water on them and are subject to being closed. Also, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279

$$

LAC019-241550-
/O.CON.KLCH.FL.W.0067.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.170517T2330Z.170525T0600Z.000000T0000Z.NO/
851 PM CDT Tue May 23 2017

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  7:00 PM Tuesday the stage was estimated at 3.70 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise above flood tonight and
  have a flat crest near 4.5 feet Wednesday night and remain near 
  4.5 feet for several days before falling.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

LAC019-241550-
/O.EXT.KLCH.FL.W.0069.000000T0000Z-170529T0900Z/
/LCHL1.1.ER.170522T2350Z.170528T1800Z.170528T2100Z.NO/
851 PM CDT Tue May 23 2017

...Flood Warning extended until late Sunday night...The Flood Warning
continues for
  The Calcasieu River Near Salt Water Barrier.
* until late Sunday night...or until the warning is cancelled.
* At  7:00 PM Tuesday the stage was 2.9 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood Thursday
  evening then flutuate near flood for several days due to tidal influences. 
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$
175 
WGUS84 KLCH 241557
FLSLCH


Flood Statement
National Weather Service Lake Charles La
1057 AM CDT Wed May 24 2017

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Glenmora

...The Flood Warning continues for the following rivers in 
Louisiana..
  Atchafalaya River At Morgan City
  Calcasieu River At Old Town Bay

LAC099-101-250557-
/O.CON.KLCH.FL.W.0062.000000T0000Z-000000T0000Z/
/MCGL1.2.ER.170519T1940Z.170530T1200Z.000000T0000Z.NO/
1057 AM CDT Wed May 24 2017

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At 10:00 AM Wednesday the stage was 6.6 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 7.3 feet by 
  Tuesday morning then begin falling.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.
&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC079-250557-
/O.EXT.KLCH.FL.W.0068.170527T1200Z-170528T1800Z/
/GLML1.1.ER.170527T1200Z.170527T1200Z.170528T1200Z.NO/
1057 AM CDT Wed May 24 2017

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Calcasieu River Near Glenmora.
* from Saturday morning to Sunday afternoon...or until the warning is
  cancelled.
* At 10:45 AM Wednesday the stage was 9.2 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Saturday morning.
* Impact...At stages near 12.0 feet...When the river is rising and 
  the gauge reading is forecast to reach 12 feet or higher. Roads 
  upstream from Glenmora, including Strothers Crossing Road near the 
  community of Calcasieu and Price Crossing Road near Hineston have 
  water on them and are subject to being closed. Also, flooding of 
  forested areas near the river will occur.
* Impact...At stages near 12.0 feet...When the river is falling and 
  the gauge reading is forecast to be near 12 feet, flooding of 
  forested areas near the river will occur.

&&
 
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279

$$

LAC019-250557-
/O.CON.KLCH.FL.W.0067.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.170517T2330Z.170525T1200Z.000000T0000Z.NO/
1057 AM CDT Wed May 24 2017

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At  5:00 AM Wednesday the stage was 3.5 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by late this morning and continue
  to rise to near 4.5 feet by tomorrow morning. additional rises are 
  possible thereafter.
* Impact...At stages near 5.0 feet...Water over lowest portions of 
  Goos Ferry Road. Cars should be moved to higher ground.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

LAC019-241627-
/O.CAN.KLCH.FL.W.0069.000000T0000Z-170529T0900Z/
/LCHL1.N.ER.170522T2350Z.000000T0000Z.000000T0000Z.NO/
1057 AM CDT Wed May 24 2017

The Flood Warning is cancelled for
  The Calcasieu River Near Salt Water Barrier.
* At  9:00 AM Wednesday the stage was 2.8 feet.
* Flood stage is 4.0 feet.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 22, 10:34 AM CDT, 35 minutes earlier.

Area forecast discussion, May 22, 10:34 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1034 AM CDT Mon May 22 2017

.UPDATE...
Regional radar activity shows widespread light to moderate rain
ongoing across the region with isolated thunderstorms. An MCV can
be noted in the regional radar imagery SW of Houston and is
progressing to the ENE along and south of the surface stationary
boundary over the Gulf Coast. Rainfall coverage and intensity will
likely increase ahead of the MCV as it progresses along the Gulf
Coast. Overall, the forecast for the rest of today remains on
track with a widespread 2 to 4 inches of rainfall expected with
locally higher amounts. Some localized flash flooding is still a
concern and the Flash Flood Watch remains in effect until late
tonight. Additionally, a few minor adjustments were made to the
PoPs later this evening and overnight tonight corresponding with
lower QPF across interior southeast Texas and Southwest Louisiana
tonight.

&&

.MARINE...
Marine observations this morning have shown sustained winds near
20 knots with higher gusts near Houston in closer vicinity to the
surface low. As the low moves eastward, winds are forecast to
increase over the coastal waters to near 20 knots. This morning's
forecast update increased forecast winds over the coastal waters
through the evening hours. Small Craft Exercise Caution conditions
will be prevalent through late tonight and conditions may
approach Small Craft Advisory Criteria occasionally.

&&

.PREV DISCUSSION... /issued 651 AM CDT Mon May 22 2017/

AVIATION...Increasing shower and thunderstorm activity can be
expected through the day. This as stationary front remains draped
along the coast, and disturbances move through a westerly flow
aloft. Some of the storms could produce strong wind gusts.
Otherwise, look for MVFR ceilings to prevail, slipping down into
IFR overnight as convection tapers off.

PREV DISCUSSION... /issued 508 AM CDT Mon May 22 2017/

DISCUSSION...
Rains are continuing this morning along a stalled frontal boundary
that extends from the central Texas coast into eastern Louisiana.
The overnight rain complex over southwest Louisiana is exiting
into eastern Louisiana attm while the next round of rains is
forming southwest of Houston. This area will lift to the northeast
through the morning hours. With all the storms expected today the
potential for severe will remain limited but the Flash Flooding
threat will continue as two to three inches are expected with
some locations mainly in south central Louisiana receiving upwards
to six inches in isolated amounts. Due to the recent rains most
of the rains are expected to run into the bayous and ditches with
minor flooding expected again. Temps into the upper 70s today as
clouds and rains will cool the atmosphere.

Rains are expected to taper off this evening into the overnight
hours as the stalled frontal boundary drifts back into the coastal
waters. A second stronger cold front will whip around the
backside of the sfc low over the upper plain states this am and
run towards the gulf coast this evening. This next front looks to
push the stalled boundary off to the east Tuesday evening with
rains tapering off slowly. The early morning hours on Wednesday
rains will have ended with morning lows back into the lower 60s.
We are expecting a brief cool spell but afternoon temperatures and
humidity will return over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  63  79  60 / 100  40  50  40
LCH  76  66  82  63 / 100  50  60  30
LFT  77  69  82  66 / 100  80  70  30
BPT  77  67  84  61 / 100  40  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ027>033-041>045-
     052>055-073-074.

TX...Flash Flood Watch through late tonight for TXZ180-201-215-216-
     259>262.

GM...Small Craft Exercise Caution through Tuesday morning for GMZ452-
     455-472-475.

     Small Craft Exercise Caution until 10 PM CDT this evening for
     GMZ450-470.

&&

PUBLIC...26
Hazardous weather outlook, May 22, 4:26 AM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
426 AM CDT Mon May 22 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
230930-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
426 AM CDT Mon May 22 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Showers and thunderstorms to continue along and behind a stalled
frontal boundary draped along the upper Texas and southern
Louisiana coast. Heaviest rainfall are expected along the I-10
corridor today as the boundary drifts back to the north. One to
three inches will be possible with some locations over south
central Louisiana receiving upwards to four to six inches. The
threat for rains will continue into the evening hours but the
front will sag to the south and this should push most of the rains
back into the gulf during the overnight hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Showers and thunderstorms chances ending on Tuesday as a second
stronger front pushes the moisture off to the east allowing for
drier air to filter in behind the boundary.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-230930-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
426 AM CDT Mon May 22 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Winds and seas will remain up through the day as storms develop
and move over the coastal waters... small craft should exercise
caution. Storms are expected to continue into the overnight hours
and shift off to the east offshore of south central Louisiana.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Storms drawing to an end on Tuesday afternoon/ evening timeframe
with winds swinging around to the north.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:50 PM CDTSpecial Marine WarningLCH85 min
May 21, 8:52 PM CDTSpecial Marine WarningLCH53 min
May 21, 9:11 PM CDTSpecial Marine WarningLCH94 min
May 22, 11:09 AM CDTRiver Flood WarningLCHRapides9 days
May 22, 2:10 PM CDTSpecial Marine WarningLCH65 min
May 22, 3:14 PM CDTSpecial Marine WarningLCH61 min
May 22, 3:18 PM CDTSpecial Marine WarningLCH57 min
May 22, 4:16 PM CDTSpecial Marine WarningLCH89 min
May 22, 6:35 PM CDTSpecial Weather StatementLCHCameron, Jefferson Davis70 min

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.